Tramadol

Food, Fitness and how to keep them healthy.

Postby hugapitbull » March 27th, 2010, 12:33 pm

Malli wrote:Its also my feeling in cases where the animal is acting "high" or narcotized, that it's not necessarily that the medication isn't doing what its supposed to but the dose may be a little off - often a decrease in dose even by 1/4 will take away the odd behavior and looks.


I think this is a good point. I would say more than 90% of the tripawds who have an issue with tramadol, do back off the dosage a bit and continue to use it for the length of time prescribed, which is generally 10 - 14 days.
Shanna & Spirit Trouble
We beat osteosarcoma - 27 months 20 days cancer free
'Spirit' Trouble departed for the Bridge 3/16/2011 a victim of aging
Visit - http://k9cancer.org

Any fool can criticize, condemn, and complain--and most fools do. ~Dale Carnegie
User avatar
hugapitbull
The Better Half
 
Posts: 1570
Location: My heart lives at Rainbow Bridge

Postby airwalk » March 27th, 2010, 7:36 pm

We used tramadol with Doogie for about 3 days after his surgery and the first day he did see pink elephants, but after that he tolerated it well. He was on tramadol, rimadyl and amoxi...I always split them up so they were given at different times during the day and always tried to make sure they were given with food.

Hope she feels better soon.
User avatar
airwalk
I live here
 
Posts: 3791
Location: Oregon

Postby ParisStreetPitCrew » March 27th, 2010, 10:09 pm

I did not give Jasmine any tramadol today and she seems to feel alright, so I think we can stop giving it unless she seems to be in pain.

We bought some cans of crap food today and she did eat one. I'll just keep trying to entice her. Hopefully she'll be back to eating regularly soon.

Her wound has stopped seeping and is beginning to close up pretty well.
User avatar
ParisStreetPitCrew
Devoutly Bully
 
Posts: 845
Location: Grand Rapids, MI

Postby blabsforbullies » March 28th, 2010, 5:10 pm

I'm a little late to the discussion :oops: , but I will say that I have more problems with Clavamox causing an upset stomach than I do with Tramadol. What I sometimes recommend is giving a dose of pepcid, wait an hour, feed, wait another 30 minutes, and then give the medication.

I hope things are going well and the appetite is voracious again! :dance:
We have a Mastiff... does that count??? :)
http://www.teamblabador.com

Akisa & Team Blabador
User avatar
blabsforbullies
Giver of the Wubba
 
Posts: 501
Location: Connecticut

Previous

Return to Nutrition & Health

Who is online

Users browsing this forum: Exabot [Bot]